Side affects

Hi , I have been suffering with high blood pressure for quite some time now and have tried numerous medications prescribed by the doctor but find that after a while of taking each different one I develope unliveable side affects, it would appear that I am intolerant to these medications, anyone with similar experience would like to hear if or how you have got on.

6 Replies

  • Did you take Methyldopa? What are your side effects?

  • I tried several combinations until finding the right one with my GP. Have been fine on Bendrofluemethzide, Candesarten and Doxazozin for last 15 years, BP steady. I had to keep on with the Doxazozin for a while until my body adjusted to it making me dizzy (taken just before bed), Just a case of perseverance I'm afraid. Good luck.

  • I too suffered like this until I was put on 1.25mg of Indapamide this is a diuretic which I have had no side effects of 30yrs. Sadly last year I also developed AF and my blood pressure increased again. Like you the tablet prescribed had very violent side effects, though I have to say that most tablets I have troubles with. As these were to be taken longterm I stopped them and went back to my GP and told her I had no quality to my life with these side effects and I was not going to take anymore. We agreed to stay with the Indapamide but added Spironlactone 25mg. and now my BP is perfect.,and I feel 'normal' I would add that indapamide takes potassium from you body, but Spironlactone is a potassium sparing diuretic, so I am hoping that they will work together. So go to your GP and tell them how you really feel and don`t let them put you off, I think I went through a total of 20 different tablets before I came to the end of my tether! You may feel you are a nuisance but develop a thick skin and don`t give up! Cali111

  • I can identify with you. I have been battling with drs for over four years saying that each different tablet they have used to experiment on me with had numerous side effects and didnt do any good at all. I have the added bonus of being a white coat sufferer, which always gives me high readings when at drs. Own monitor put a tin lid on them keep saying my bp was through the roof and my meds needed increasing.

    I have had various cardiology appts and tests , which show no abnormalities. Laterly i have been diagnosed b12deficient. Which on reading about i found many of the symptoms i attributed to bp tablets could have been something to do with this instead. Though I dont think this is wholly contributing to my bp problem. I have been having investigations for abdo pains, which has found i am celiac, so no more gluten for me- worst luck! But the bp seems to be stabilising now. Early days yet, about a month, but the numbers are definitely reducing, and this is with a tablet which was previously not working. My readings were always very irratic.

  • Hello donnykinns,I have had really bad side effects from BP tablets,plus I suffer from anxiety,the tablets made the anxiety really bad......I have been looking for alternatives.i have come across a doctor Channing diet ,it's a very interesting read,and a very good keeping my fingers crossed that it works as I ate medication...I can't cope with this anxiety and the BP tablets definitely make it I'm willing to try anything..hope you get on ok,give it a read.....

  • Snap. Its easy to tell from my gp's reaction when I walk in that he's sick and tired of my complaining about side effects. I'm on Losartan and Bisoprolol, and I felt quite fit for my age before I started medication, but now I feel rubbish and exhausted with no enthusiasm for anything. I have a new grandchild and cannot find the energy to enjoy him.

You may also like...